Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 34, NWS Tulsa, OK

April 8, 2011Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 8, 2011, 7:08 PM CDT for Osage County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2011, 7:08 PM CDT (00:08 UTC)
Expired
Apr 8, 2011, 7:42 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Osage County, OK

The radar

The Wichita radar (KICT), 111 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 5:35 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3252 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WUUS54 KTSA 090008
SVRTSA
OKC113-090100-
/O.NEW.KTSA.SV.W.0034.110409T0008Z-110409T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT FRI APR 8 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 800 PM CDT

* AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
  SHIDLER...MOVING EAST AT 30 MPH.

  STORM HAZARDS INCLUDE...
  DAMAGING GOLF BALL SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SHIDLER...GRAINOLA...FORAKER AND PEARSONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3700 9642 3676 9642 3672 9692 3674 9691
      3676 9689 3676 9683 3678 9681 3679 9676
      3696 9676 3700 9674
TIME...MOT...LOC 0008Z 258DEG 26KT 3684 9683

$$
2 follow-up statements
912 
WWUS54 KTSA 090026
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
726 PM CDT FRI APR 8 2011

OKC113-090100-
/O.CON.KTSA.SV.W.0034.000000T0000Z-110409T0100Z/
OSAGE OK-
726 PM CDT FRI APR 8 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHERN OSAGE COUNTY...

AT 722 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
WEBB CITY...MOVING NORTHEAST AT 20 MPH.

STORM HAZARDS INCLUDE...
DAMAGING GOLF BALL SIZE HAIL...OR LARGER.
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GRAINOLA
AND FORAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3700 9642 3684 9642 3679 9676 3696 9676
      3700 9674
TIME...MOT...LOC 0025Z 245DEG 22KT 3690 9672

$$
912 
WWUS54 KTSA 090042
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
742 PM CDT FRI APR 8 2011

OKC113-090052-
/O.CAN.KTSA.SV.W.0034.000000T0000Z-110409T0100Z/
OSAGE OK-
742 PM CDT FRI APR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSAGE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3700 9642 3684 9642 3679 9676 3696 9676
      3700 9674
TIME...MOT...LOC 0042Z 245DEG 22KT 3694 9660

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:36 PM CDT, 32 minutes earlier.

Area forecast discussion, Apr 8, 6:36 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT FRI APR 8 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
TORNADO WATCH INCLUDES KBVO UNTIL 06Z TONIGHT. POTENTIAL THUNDER
THERE AROUND 02Z AND AFTER. VERY LARGE HAIL WITH SOME OF THE
STORMS NORTH CENTRAL OK AT THIS TIME.
SOUTHERLY WINDS LIKELY TO BRING UP LOW CLOUDS AGAIN TOWARD
MORNING. MVFR CIGS EXPECTED MOST PLACES UNTIL MID TO LATE
MORNING. BRIEF MVFR VSBY A FEW SITES 10Z TO 14Z. VFR BY
AFTERNOON. SA

&&

.PREV DISCUSSION... /ISSUED 258 PM CDT FRI APR 8 2011/

DISCUSSION...
WARM SPRING CONDITIONS WILL CONTINUE ACROSS THE REGION AS SOUTHWEST
UPPER FLOW PERSISTS AHEAD OF A DEEPENING UPPER LOW CURRENTLY ALONG
THE WESTERN CONUS. MOISTURE ADVECTION AT LOW LEVELS MAY ALLOW FOR
SOME THUNDERSTORM ACTIVITY ACROSS OUR NORTHERN TIER OF COUNTIES
THROUGH THIS EVENING... BUT FOR THE MOST PART A STRONG CAP WILL
SUPPRESS CONVECTIVE ACTIVITY INTO SUNDAY.

THE MAJOR CONCERN IN THE NEAR TERM WILL BE FIRE WEATHER. CONTINUED
DRY CONDITIONS ACROSS THE REGION WILL EXACERBATE THE PROBLEM AS
SOUTHERLY WINDS INCREASE WHILE TEMPERATURES HEAT UP. A FIRE WEATHER
WATCH WILL BE ISSUED FOR THE NORTHWESTERN EDGE OF THE CWA FOR SUNDAY
AS A DRYLINE ENCROACHES ON EASTERN OKLAHOMA. THE COMBINATION OF
FACTORS WEST OF THE DRYLINE WILL LIKELY CAUSE EXTREME FIRE DANGER.

SUNDAY WILL ALSO BE THE BEST CHANCE FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS AS THE AFOREMENTIONED WESTERN CONUS UPPER LOW KICKS
OUT ACROSS THE CENTRAL PLAINS. DYNAMICS ACROSS THE SOUTHERN PLAINS
APPEAR TO BE IMPRESSIVE WITH THIS SYSTEM... HOWEVER THERE APPEARS TO
BE A SCARCITY OF MOISTURE ALOFT. THIS SHOULD LIMIT THE SEVERE
WEATHER POTENTIAL... BUT STILL EXPECT A DECENT SHOT AT SOME MUCH
NEEDED RAINFALL ACROSS PORTION OF THE AREA.

TRANQUIL AND SLIGHTLY WARMER THAN NORMAL CONDITIONS SHOULD PREVAIL
IN THE WAKE OF THE DEPARTING SYSTEM. MODELS CURRENTLY SHOW AN UPPER
LOW DEVELOPING IN THE LEE OF THE ROCKIES BY ABOUT MID WEEK... WITH
AN ASSOCIATED SURFACE LOW AND FRONTAL SYSTEM MOVING INTO OUR
VICINITY. THIS SHOULD BECOME THE FOCUS FOR INCREASED THUNDERSTORM
ACTIVITY FROM WEDNESDAY THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  87  68  81 /  20  10  10  40
FSM   66  88  66  83 /  10  10   0  40
MLC   68  86  69  82 /  10   0   0  30
BVO   65  88  67  81 /  20  10  10  40
FYV   63  84  65  79 /  20  10   0  50
BYV   64  86  62  77 /  20  10   0  50
MKO   66  85  66  79 /  10  10  10  40
MIO   67  87  68  76 /  20  10  10  40
F10   67  86  67  79 /  10  10  10  30
HHW   67  87  69  80 /  10   0   0  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 10 PM SUNDAY FOR OKZ054-
     OKZ059-OKZ064-OKZ065.

AR...NONE.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...02
Hazardous weather outlook, Apr 8, 6:04 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT FRI APR 8 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
604 PM CDT FRI APR 8 2011

...ISOLATED SEVERE STORMS POSSIBLE NE OK/FAR NW AR THIS AFTERNOON
AND EVENING...ELEVATED FIRE DANGER TO CONTINUE THROUGH THE WEEKEND...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO.
        RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA
        ONSET...EARLY EVENING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...LATE THIS AFTERNOON OR EARLY EVENING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...

THUNDERSTORMS HAVE DEVELOPED OVER NORTH CENTRAL OKLAHOMA THIS
AFTERNOON AND SOME OF THIS ACTIVITY MAY MOVE INTO NORTHEAST OKLAHOMA
AND POSSIBLY FAR NORTHWEST ARKANSAS BY LATER THIS EVENING. A VERY
UNSTABLE AIR MASS IS IN PLACE...AND COMBINED WITH STRONG SHEAR...ANY
STORM THAT DOES DEVELOP WOULD LIKELY BECOME SEVERE. VERY LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. IF A STORM CAN
SUSTAIN ITSELF INTO THE EARLY EVENING HOURS...ISOLATED TORNADOES
WOULD ALSO BE POSSIBLE.

BREEZY SOUTHERLY WINDS AT AROUND 10 TO 20 MPH WITH GUSTS TO NEAR 30
MPH WILL BE COMMON ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THIS AFTERNOON. THESE WINDS ALONG WITH DRY CONDITIONS WILL CREATE A
FIRE WEATHER DANGER ACROSS THE REGION WITH AN ELEVATED FIRE DANGER
ACROSS PORTIONS OF NORTHEAST OKLAHOMA...MAINLY ALONG AND WEST OF
HIGHWAY 75.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...HIGH 	WIND POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...HIGH 	WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...HIGH 	WIND POTENTIAL.

EXTENDED DISCUSSION...

ELEVATED FIRE DANGER WILL CONTINUE THROUGH THE WEEKEND. THERE IS
POTENTIAL THAT CONDITIONS COULD APPROACH CRITICAL LEVELS ACROSS
PORTIONS OF EASTERN OKLAHOMA SUNDAY AFTERNOON...DEPENDING ON HOW
FAR EAST THE DRYLINE MOVES. FOR THIS REASON...A FIRE WEATHER WATCH
IS IN EFFECT FOR AREAS MAINLY WEST OF HIGHWAY 75 IN NORTHEAST
OKLAHOMA.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF
A PACIFIC FRONT OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
SUNDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY HAZARDS.

SOUTH WINDS WILL BE QUITE STRONG AS WELL THROUGH THE
WEEKEND...WITH SPEEDS IN THE 20 TO 30 MPH RANGE WITH GUSTS NEAR 40
MPH POSSIBLE.

A PAIR OF UPPER DISTURBANCES WILL AFFECT THE REGION AROUND THE
MIDDLE OF NEXT WEEK...BRINGING WITH IT CHANCES FOR THUNDERSTORMS.
WINDS WILL ALSO BE STRONGER...THUS THE FIRE DANGER WILL REMAIN
ELEVATED.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

FIRE MANAGEMENT AGENCIES WILL NEED TO MONITOR THE LATEST FORECASTS
GIVEN THE RECENT DROUGHT CONDITIONS AND A MORE ACTIVE SPRINGTIME
PATTERN IN PLACE. AN ELEVATED FIRE DANGER IS EXPECTED TO CONTINUE
THROUGH THE NEXT 7 DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:44 PM CDTSpecial Weather StatementTSAKay31 min
Apr 8, 11:13 PM CDTSevere Thunderstorm WarningTSAOsage62 min
Apr 8, 11:26 PM CDTTornado WarningTSAOsage34 min
Apr 8, 11:53 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee22 min
Apr 9, 12:16 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee59 min
Apr 9, 1:06 AM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington39 min
Apr 9, 1:08 AM CDTSpecial Weather StatementTSAWashington37 min
Apr 9, 1:21 AM CDTSpecial Weather StatementTSANowata54 min
Apr 9, 1:31 AM CDTSevere Thunderstorm WarningTSARogers59 min
Apr 9, 1:39 AM CDTSevere Thunderstorm WarningTSACraig, Nowata41 min
Apr 9, 1:55 AM CDTSpecial Weather StatementTSAWashington50 min
Apr 9, 2:10 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers50 min
Apr 9, 2:14 AM CDTSpecial Weather StatementTSANowata46 min
Apr 9, 2:30 AM CDTSpecial Weather StatementTSACraig, Ottawa60 min
Apr 9, 2:34 AM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers23 min
Apr 9, 2:56 AM CDTSevere Thunderstorm WarningTSADelaware30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.